Alert archive / Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 252, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 28, 2009, 4:56 PM EDT for Charles City County, New Kent County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2009, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 28, 2009, 5:21 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Charles City County, VA, New Kent County, VA
The radar
The Norfolk radar (KAKQ), 59 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1616 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KAKQ 282056
SVRAKQ
VAC036-127-282145-
/O.NEW.KAKQ.SV.W.0252.090728T2056Z-090728T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN CHARLES CITY COUNTY IN EAST CENTRAL
VIRGINIA...
CENTRAL NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROXBURY...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TALLEYSVILLE BY 530 PM EDT...
PROVIDENCE FORGE BY 535 PM EDT...
NEW KENT BY 545 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 3755 7689 3755 7688 3744 7686 3743 7721
3745 7721 3749 7718 3751 7719 3755 7698
3753 7697 3753 7695 3756 7694 3756 7691
TIME...MOT...LOC 2056Z 259DEG 7KT 3747 7715
$$
BH1 follow-up statement
000
WWUS51 KAKQ 282121
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT TUE JUL 28 2009
VAC036-127-282130-
/O.CAN.KAKQ.SV.W.0252.000000T0000Z-090728T2145Z/
CHARLES CITY VA-NEW KENT VA-
521 PM EDT TUE JUL 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEW KENT AND
NORTHWESTERN CHARLES CITY COUNTIES IS CANCELLED...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE CELL WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED BELOW SEVERE LEVELS. WHILE NO LONGER EXPECTED TO BECOME
SEVERE...THIS STORM WILL NEVERTHELESS HAVE THE CAPABILITY OF
PRODUCING PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
WIND GUSTS TO 30 MPH.
LAT...LON 3755 7689 3755 7688 3744 7686 3743 7721
3745 7721 3749 7718 3751 7719 3755 7698
3753 7697 3753 7695 3756 7694 3756 7691
TIME...MOT...LOC 2120Z 259DEG 7KT 3748 7709
$$
HURLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:25 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 28, 3:25 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
325 PM EDT TUE JUL 28 2009
.SYNOPSIS...
HIGH PRESSURE REMAINS ANCHORED OFF THE EAST COAST THROUGH THE END
OF THE WEEK. LOW PRESSURE TRACKS NORTHEAST FROM THE TENNESSEE
VALLEY THROUGH THE NORTHERN MID ATLANTIC REGION ON
WEDNESDAY...WITH A TRAILING COLD FRONT SETTLING OVER THE AREA BY
WEDNESDAY NIGHT. THAT FRONT DISSIPATES ON THURSDAY...THEN ANOTHER
COLD FRONT APPROACHES THE REGION BY LATE FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TYPICAL SUMMERTIME AFTN ACRS FA...TEMPS FM THE U80S TO L90S W/ MOD
HUMIDITY. CNVTN MUCH SLOER TO DVLPMNT THIS AFTN VS YDA AFTN...ONCE
AREA INVOF CSTL FNT IN ERN NC...THE OTHER INVOF SFC TROUGH WHICH
LINGERS OVR THE PDMNT. BEST INSTABILITY INLAND/W OF THE BAY/CST
ATTM. XPCTG SCTD CNVTN THIS EVE...SHOULD RMN BLO SVR LMTS...HWVR
GSTY WNDS/VRY HVY RA A PSBLTY. AFT HTG...STMS XPCTD TO WANE DURG
MID EVE...HWVR NEXT WX SYS MVG INTO TN VLY THIS AFTN...AND COMBINED
W/ FNT MVG SE THROUGH LAKES STATES...INTO NRN/WRN OH VLY...BRING
PTNTL INCRSD POPS BY LT TNGT (WRN 1/3RD OF FA). LO TEMPS FM THE
U60S TO M70S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WK SFC LO PRES TRACKS NE FM CNTRL MTNS THROUGH NRN MDATLC DURG
WED. INCRSD MSTR INFLUX FM THE S AHD OF TRAILING FNTL BNDRY WL
LIKELY TO HIER THAN NRML CLIMO POPS ACRS THE FA. WL GO W/ LIKELY
ACRS THE NW...TAPERING TO CHC IN THE ESE. HI TEMPS TRIMMED BY SVRL
DEGS F...ESP ACRS NRN/CNTRL AREAS OF FA DUE TO CLDNS...AND XPCTD
PCPN. GOING W/ WRMR RDGS IN SE VA/NE NC W/ THE CORRESPONDING LWR
POPS. HI TEMPS IN THE 80S...L90S PSBL OVR PORTIONS OF SE VA/NE NC.
MAIN AREA OF MSTR MVS TO THE NE WED EVE...WKNG SFC FNTL BNDRY BCMS
DRAPED OVR THE FA BY THU MRNG. DPR LYRD SWLY FLO TAKES OVR
THU...LEADING TO LESS CLDNS/HIER TEMPS AND LESS PCPN CHC ACRS ENTIRE
FA. NEXT CDFNT APPROACHES FM THE W ON FRI...WL HV SLGTLY HIER POPS
(THOUGH RMNS IN CHC CATEGORY) FOR THAT DAY...ALG W/ HIER AMT OF
CLDNS.
LO TEMPS WED/THU NGT FM THE U60S TO M70S. HI TEMPS THU IN THE
L/M90S IN MANY PLCS...EVEN ARND 90F AT THE BCHS...THEN 80S TO L90S
ON FRI.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
TYPICAL SUMMER-LIKE PATTERN CONTINUES INTO THE EXTENDED FORECAST
PERIOD. SFC TROF MVS INTO THE NE US EARLY IN THE PERIOD...MEANWHILE
WEAK RIDGING IN THE WESTERN ATLANTIC WILL MAINTAIN A W TO SW UPPER
LEVEL FLOW ACROSS THE CWA. A SERIES OF SEVERAL S/WVS WILL BRING A
DAILY POTENTIAL FOR SCT SHWRS AND TSMTS. DID NOT STRAY FAR FROM
CURRENT POPS IN THIS PERIOD OF 20-30 PERCENT.
THE EURO AND GFS BRING A STRONG SHORT WAVE ACROSS THE AREA LATE SUN
AND MON. THIS MAY BRING A COLD FRONT TO THE MID ATLANTIC STATES
AROUND MON INTO EARLY TUE. DECIDED TO GO WITH A SLIGHTLY HIGHER POP
MON AFTN/EVENING OF 40 PERCENT...BASED ON THESE SIMILAR SOLNS.
HIGH TEMPERATURES LOOK CLIMATOLOGICALLY NORMAL RANGING FROM 85 TO 90
WITH LOWS IN THE UPR 60S TO LWR 70S.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS PREVAIL OVER THE REGION. SATELLITE IMAGERY SHOWS A
LOT OF CU DEVELOPING. WNDS ARE SOUTHERLY GENERALLY LESS THAN 15
KT. WARM AND HUMID AIRMASS WITH DWPTS IN THE UPPER 60S AND 70S.
EXPECT TO SEE SOME SCATTERED SHOWERS/TSTMS DEVELOPING IN THE MID
TO LATE AFTN TIMEFRAME THEN DISSIPATE LATE. PTCHY FOG OVERNIGHT
BUT NOT EXPECTED TO BE LESS THAN MVFR. AREA OF SHOWERS AND ISOLD
TSTMS WILL MOVE NE FROM TN VALLEY TO OVER MID ATLC REGION LATE
TONIGHT AND WED MRNG. MVFR CIGS/VIS PSBL BY LATE MRNG/EARLY
AFTN...THEN MAKING WAY TO VFR CONDS AS LOW AND PRECIP MOVE INTO NE
CORRIDOR. ANOTHER LOW WILL MOVE INTO REGION LATE THURSDAY INTO
FRIDAY AS AREA CONTS UNDER ACTIVE AND UNSETTLED WX PATTERN.
&&
.MARINE...
SOUTHERLY FLOW CONTINUES W/ WINDS RUNNING AOB 10-15 KT OVR THE
WATERS. SCATTERED SHWRS AND THUNDERSTORMS WILL ONCE AGAIN BE
POSSIBLE ACROSS THE WATERS TODAY...THOUGH NOT AS EXTENSIVE IN
COVERAGE AS YESTERDAY.
WINDS WILL PICK UP LATE WED AFTN THRU WED NIGHT IN RESPONCE TO AN
AREA OF LOW PRESSURE MOVING INTO THE OHIO VALLEY AND THE PRESSURE
GRADIENT STREGTHENING BETWEEN THIS SYSTEM AND THE BERMUDA HIGH
OFFSHORE. SUSTAINED WINDS SPEEDS ACROSS CHES BAY AND CURRITUCK SOUND
WILL AVERAGE CLOSE TO 20 KT...SO HAVE RAISED THE SCA FLAG DURING
THIS PERIOD. ALSO...WAVE WATCH IS KEYING ON 5 FT SEAS FOR THE NRN
COASTAL WATERS SO ALSO HAVE SCA HEADLINE IN PLACE FOR THIS AREA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 4 AM EDT THURSDAY
FOR ANZ630>633.
SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 11 AM EDT THURSDAY
FOR ANZ650-652-654.
&&
SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...SMF
AVIATION...JEF
MARINE...SMFHazardous weather outlook, Jul 28, 3:35 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 335 AM EDT TUE JUL 28 2009 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-290745- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 335 AM EDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS TODAY. ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY HAZARDS WITH ANY DEVELOPING THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-290745- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 335 AM EDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Local storm report, Jul 28, 11:27 AM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1127 AM EDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG ELIZABETH CITY 36.30N 76.22W
07/27/2009 PASQUOTANK NC LAW ENFORCEMENT
POWERLINES DOWNED AT INTERSECTION OF ELIZABETH HWY AND
WATER STREET.
&&
ALBRIGHTLocal storm report, Jul 28, 11:30 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
1130 AM EDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 E HOBBSVILLE 36.34N 76.55W
07/27/2009 PERQUIMANS NC EMERGENCY MNGR
REPORT OF 2 TREES DOWN AND ROOF BLOWN OFF GARAGE.
0327 PM TSTM WND DMG ELIZABETH CITY 36.30N 76.22W
07/27/2009 PASQUOTANK NC LAW ENFORCEMENT
POWERLINES DOWNED AT INTERSECTION OF ELIZABETH HWY AND
WATER STREET.
0336 PM TSTM WND DMG 1 E EDGERTON 36.78N 77.75W
07/27/2009 BRUNSWICK VA BROADCAST MEDIA
NUMEROUS TREES DOWN EDGERTON AREA
0340 PM TSTM WND DMG 3 ESE DOLPHIN 36.82N 77.74W
07/27/2009 BRUNSWICK VA FIRE DEPT/RESCUE
SEVERAL TREES DOWN/SNAPPED OFF...BARN AND HORSE BARN
DAMAGED.
0348 PM HAIL OCEAN CITY 38.36N 75.07W
07/27/2009 E1.25 INCH WORCESTER MD PUBLIC
HALF DOLLAR SIZE HAIL BROKE SKYLIGHTS
0351 PM MARINE TSTM WIND SANDBRIDGE BEACH 36.72N 75.94W
07/27/2009 M42.00 MPH CITY OF VIRGINIA B VA BUOY
REPORTED VIA WEATHER FLOW
0425 PM FLASH FLOOD 1 NE ATLANTIC 37.92N 75.49W
07/27/2009 ACCOMACK VA TRAINED SPOTTER
NEAR WALLOPS ISLAND...ATLANTIC RD FLOODED...DITCHES
FILLED...4 AND A HALF INCHES OF RAIN
0440 PM MARINE TSTM WIND STINGRAY POINT 37.56N 76.31W
07/27/2009 M49.00 MPH MIDDLESEX VA OTHER FEDERAL
CBOS STATION
0453 PM TSTM WND DMG WINDSOR 36.81N 76.74W
07/27/2009 ISLE OF WIGHT VA TRAINED SPOTTER
SPOTTER REPORTED LARGE LIMBS DOWN IN WINDSOR.
0520 PM TSTM WND DMG 1 N DRIVER 36.84N 76.50W
07/27/2009 CITY OF SUFFOLK VA TRAINED SPOTTER
TREE DOWN ON THE CORNER OF SUFFOLK MEADOWS BLVD AND BARON
BLVD. ESTIMATED WINDS OF 55-60 MPH.
0535 PM TSTM WND DMG 4 WSW BOWERS HILL 36.76N 76.48W
07/27/2009 CITY OF SUFFOLK VA BROADCAST MEDIA
REPORT OF TREE DOWN ACROSS ROUTE 58.
0615 PM FLASH FLOOD 1 SE PARKSLEY 37.77N 75.64W
07/27/2009 ACCOMACK VA TRAINED SPOTTER
FLOODING REPORTED ON FISHER ROAD.
0700 PM FLASH FLOOD 5 W CHINCOTEAGUE 37.95N 75.45W
07/27/2009 ACCOMACK VA LAW ENFORCEMENT
CONSIDERABLE FLOODING ON CHINCOTEAGUE ROAD...ROUTE 175.
&&
WRSSpecial weather statement, Jul 28, 4:26 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 426 PM EDT TUE JUL 28 2009 VAZ063-071>073-082-083-282130- CHARLES CITY VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA- 426 PM EDT TUE JUL 28 2009 ...STRONG THUNDERSTORM MOVING THROUGH CENTRAL VIRGINIA... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ROXBURY...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WRIGHTS CORNER AT 430 PM EDT...NEW KENT AIRPORT AT 435 PM EDT...QUINTON AT 440 PM EDT...BROWNS CORNER AT 445 PM EDT...TUNSTALL AT 450 PM EDT...PALLS AT 510 PM EDT. WIND GUSTS TO 30 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SMF
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:44 PM EDT | Small Craft Advisory | AKQ | 43 hr | |
| Jul 28, 4:53 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, King William, Middlesex | 23 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.